Israel Journal of Mathematics

, Volume 77, Issue 3, pp 345–348 | Cite as

On exactlym times covers

  • Zhi-Wei Sun


In this paper it is shown that if every integer is covered bya 1+n 1ℤ,…,a k +n k ℤ exactlym times then for eachn=1,…,m there exist at least ( n m ) subsetsI of {1,…k} such that ∑ i I 1/n i equalsn. The bound ( n m ) is best possible.


Lower Bound Group Theory Number Theory Surprising Result Unsolved Problem 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    J. Beebee,Some trigonometric identities related to exact covers, Proc. Amer. Math. Soc.112 (1991), 329–338.MATHCrossRefMathSciNetGoogle Scholar
  2. [2]
    R. K. Guy,Unsolved Problems in Number Theory, pp. 140–141, Springer-Verlag, 1981.Google Scholar
  3. [3]
    Š. Porubský,On m times covering systems of congruences, Acta Arith.29 (1976), 159–169.MATHMathSciNetGoogle Scholar
  4. [4]
    Zhi-Wei Sun,Several results on systems of residue classes, Adv. in Math. (China)18 (1989), 251–252.Google Scholar
  5. [5]
    Zhi-Wei Sun,Systems of congruences with multipliers, Nanjing Univ. J. Math. Biquarterly6 (1989), 124–133.MATHGoogle Scholar
  6. [6]
    Ming-Zhi Zhang,On irreducible exactly m times covering system of residue classes, J. Sichuan Univ. (Nat. Sci. Ed.)28 (1991), 403–408.MATHGoogle Scholar
  7. [7]
    Ming-Zhi Zhang,A note on covering systems of residue classes, J. Sichuan Univ. (Nat. Sci. Ed.)26 (1989), 185–188, Special Issue.Google Scholar

Copyright information

© Hebrew University 1992

Authors and Affiliations

  • Zhi-Wei Sun
    • 1
  1. 1.Department of MathematicsNanjing UniversityNanjingPeople’s Republic of China

Personalised recommendations